MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107235025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint (b)(4).
 
Event or Problem Description
As reported: this was a peripheral case, so the physician went up and over down the opposite leg with the berenstein catheter.A.014 wire was in place and when he went to remove the catheter this is when the {catheter} tip broke off.The physician thought the tip broke in the sfa.The wire was still in place and the tip was still on the wire.A balloon was deployed past the broken tip over the wire, and then the wire/balloon pulled back to where the tip was able to be removed completely from the patient.No injury was caused, the procedure was completed and the patient was fine.There was no permanent harm or injury to the patient, and the patient was reported as stable post procedure.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a catheter, a y adapter and guidewire with a balloon.The catheter had a guidewire advanced into the catheter.The tip of the catheter was detached from the catheter shaft, however remained on the end of the guidewire.No dimensional testing was performed, due to the guidewire not being able to be removed from the sample.Per the manufacturing engineer for this product: "an attempt was made to skive the catheter at the transition site between the shaft and the soft tip.Initial appearance indicated sufficient flow of material at the weld.An additional attempt to remove the soft tip from the guidewire proved unsuccessful as efforts to remove the sample from the balloon utilized during recovery resulted in compromising (stretching or buckling) the fractured soft tip." the customer's reported complaint description is confirmed based on evaluation or the returned sample.The root cause for the tip fracture cannot be determined do to the condition of the sample, the guidewire was not able to be removed from the fractured tip.A review of the lot history records was performed for the reported lot for any deviation in manufacturing process related to the reported defect of the complaint.The review confirms that the device met all material, assembly, and performance specifications at the time of manufacture.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8893020
Report Number1319211-2019-00075
Device Sequence Number1505041
Product Code DQO
UDI-Device IdentifierH787107235025
UDI-PublicH787107235025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberH787107235025
Device Lot Number5449668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR